Does Stanlip fenofibate cause muscle aches?
Q: My 33 years old husband weighing 72 kg has been diagnosed with high LDL (300). He is a pure vegetarian and does not smoke or drink. The doctor has advised him to take Stanlip fenofibate (145 mg) once a day. He has started dieting and also has reduced the fatty food intake. He has taken the dose for about 15 days, and now is complaining of muscle weakness, thigh pain, less libido and general fatigue. He is also experiencing a weight loss, especially the muscle loss, though not to the great extent. He had a history of gallstones in the past, however recently he underwent an operation for removal of gallbladder. Is he on the right treatment?
A:It would have been nice to know complete lipid profile as this LDL-cholesterol is very high and definitely needs treatment. The medications do cause muscle aches and pain and can have mild impact on liver enzymes as well. I would suggest you get your complete lipid profile along with CPK, LDH and liver function tests.